Therapy-related acute myeloid leukemia after the long-term administration of low-dose etoposide for chronic-type adult T-cell leukemia-lymphoma: A case report and literature review

Naoki Shimada, Nobuhiro Ohno, Ryuji Tanosaki, Shigeo Fuji, Yuhko Suzuki, Koichiro Yuji, Kaoru Uchimaru, Arinobu Tojo

Research output: Contribution to journalArticle

Abstract

A 61-year-old woman with chronic-type adult T-cell leukemia-lymphoma (ATL) had been taking low-dose oral etoposide for progressive lymphocytosis. After taking this for 3.5 years, she was diagnosed with therapy-related acute myeloid leukemia (t-AML), with a chromosomal translocation of t (6:11) (q27; q23). She thus received remission induction therapy, consolidation therapy, and allogeneic hematopoietic stem cell transplantation. Although both t-AML and ATL were in remissive states, she died of a therapy-related infection within 1 year. We reviewed 12 reported cases of AML complicating ATL to better characterize this unusual disease. We should therefore include t-AML in the differential diagnosis when administering low-dose etoposide for ATL over a long period of time.

Original languageEnglish
Pages (from-to)1879-1884
Number of pages6
JournalInternal Medicine
Volume56
Issue number14
DOIs
Publication statusPublished - 2017
Externally publishedYes

Keywords

  • Allogeneic hematopoietic stem cell transplantation (allo-HSCT)
  • ATL
  • HTLV-1
  • t-AML

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Therapy-related acute myeloid leukemia after the long-term administration of low-dose etoposide for chronic-type adult T-cell leukemia-lymphoma: A case report and literature review'. Together they form a unique fingerprint.

  • Cite this